Circuit change last night all went to plan. Many people have asked what a circuit change is. Rosie is connected to a mechanical heart machine via two tubes into her tummy, which are connected to her heart. They pump blood into and out of her heart via the machine. Rosie’s blood when it hits the plastic in the tubes can start to clot so she needs blood thinning drugs (Heparin) to stop this from happening. Clots can cause Rosie to have a stroke, hence they change the tubes before any of the clots shoot up into her body to prevent this. Each time she has a circuit change, Rosie has to be sedated and intubated. Her heart also has to cope on its own while the surgeons replace the tubes so it is a risky procedure.

IMG-20160330-WA0007

The Heparin to thin the blood for the circuit, is also what cause the bleeds in the brain if the blood is thinned too much so it is a delicate balance.
Rosie is looking good. She is very sleepy, but alert and responsive when awake. The music teacher came and sang some songs for Rosie this morning but she wasn’t impressed enough to join in by banging a drum or shaking some bells, maybe next time.
We are now hoping and praying for no more bleeds and a stable circuit so no more circuit changes. A big ask but necessary to allow Rosie to wait for a heart transplant.

Pin It on Pinterest